Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

August 4, 2011Turner County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 4, 2011, 3:52 PM EDT for Turner County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2011, 3:52 PM EDT (19:52 UTC)
Expired
Aug 4, 2011, 4:15 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL

County Turner County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1151 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS82 KTAE 041952
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT THU AUG 4 2011

GAZ128>131-042015-
TURNER GA-TIFT GA-BEN HILL GA-IRWIN GA-
352 PM EDT THU AUG 4 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BEN HILL...
IRWIN...TIFT AND TURNER COUNTIES...

* UNTIL 415 PM EDT

AT 348 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A 
A COUPLE OF STRONG THUNDERSTORMS DEVELOPING NEAR ASHBURN...MOVING
SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. 

LAT...LON 3154 8349 3166 8372 3181 8367 3181 8362
      3184 8362 3185 8334
TIME...MOT...LOC 1951Z 298DEG 10KT 3173 8363

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:00 PM EDT, 52 minutes earlier.

Area forecast discussion, Aug 4, 3:00 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT THU AUG 4 2011

.SYNOPSIS...AS WAS EXPECTED...ANOTHER VERY HOT AND HUMID DAY IS
QUICKLY UNFOLDING ACROSS THE REGION AS OF LATE THIS MORNING...WITH
TEMPERATURES ALREADY EXCEEDING THE 90 DEGREE MARK CWA WIDE AS OF 11
AM...INCLUDING A HOT SPOT OF 95 IN VALDOSTA (VLD). ALTHOUGH THERE
SHOULD EVENTUALLY BE ENOUGH MIXING TO DROP AREA DEWPOINTS TO LESS
HUMID LEVELS OVER THE INTERIOR (WITH A NICE DRY POCKET OF AIR AROUND
900 MB FROM THIS MORNING'S TAE SOUNDING)...IT IS NOTHING BUT
STIFLING AT 11 AM...AS DEWPOINTS ARE HOLDING IN THE MID 70S TO LOWER
80S. THIS IS CREATING HEAT INDICES RANGING FROM 101 IN TALLAHASSEE
(TLH 91/75) TO A SWELTERING 113 IN ALBANY (ABY 91/82). ALSO...AS
WELL AS MIXING...SOUTHWARD MOVING OUTFLOW BOUNDARIES FROM THE OLD
MCS OVER NORTH-CENTRAL AL/GA MAY BRING SOME RELIEF TO THE HEAT AND
HUMIDITY...ESPECIALLY OVER NORTHERN PORTIONS OF THE CWA. THIS IS
ALSO THE REGION THAT WE WILL BE WATCHING MOST CLOSELY FOR ANY STRONG
TO POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT...AS THE ENVIRONMENT
COULD BECOME MORE FAVORABLE FOR A STRONG DOWNBURST OF TWO...
ESPECIALLY OVER SE AL AND WESTERN PORTIONS OF THE FL PANHANDLE LATER
THIS AFTERNOON OR EVENING.

UPDATE...WITH SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP AND
BECOME MORE NUMEROUS ACROSS SE AL AND SW AND SC GA...ADDED SOME
ENHANCED WORDING TO THE CONVECTION AND SOME ISOLD T+ UNTIL 00Z.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...VERY LITTLE CHANGE IN
PHILOSOPHY TO THE FORECAST FROM THE PREVIOUS FEW SHIFTS...AS MOST
SIGNS CONTINUE TO POINT TO A GRADUAL BREAKDOWN OF THE UPPER RIDGE
OVER THE CWA. THIS WILL OCCUR AS THE RIDGE SLOWLY BUILDS WESTWARD
THROUGH TX AND THE DESERT SW...WHICH SHOULD RESULT IN AN UPPER TROF
OR A GENERAL WEAKNESS IN THE UPPER FLOW TO DEVELOP OVER THE CWA.
THIS PATTERN CHANGE SHOULD PROVIDE SOME RELIEF TO THE EXCESSIVE HEAT
AND HUMIDITY. ALTHOUGH THE GFS SHOWS THIS CHANGE MORE SUBTLETY THAN
THE NAM OR ECMWF...BELIEVE THE ASSOCIATED MAV GUIDANCE IS QUITE A
BIT TOO HOT AND DRY. THEREFORE....WILL LEAN TOWARDS THE COOLER AND
WETTER SOLUTIONS WHICH SHOULD BE CLOSE TO THE PREVIOUS PACKAGE.
HOWEVER...A FEW AREAS COULD STILL APPROACH OR EVEN EXCEED HEAT INDEX
LEVELS OF 110 DEGREES ON FRIDAY AFTERNOON...BUT WILL LEAVE THE
DECISION FOR ANOTHER HEAT ADVISORY TO THE MID SHIFT.

&&

.LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...
AT THE START OF THE PERIOD AT 00Z SUN...THE LATEST NHC FORECAST HAS
TS EMILY OFF THE NE TIP OF THE BAHAMAS. THIS IS NEARLY A 24-HR SLOW
DOWN IN THE TRACK FROM THIS TIME YESTERDAY. THE TRACK IS ALSO NOW A
BIT CLOSER TO THE SE COAST OF FL MAKING ITS CLOSEST APPROACH AT THIS
TIME. SEVERAL GLOBAL MODELS HAVE EMILY IN A MUCH WEAKENED STATE
TRACKING OFF TO THE NW SOMEWHERE OVER OR NEAR S FL. AT THIS TIME...
IT IS STILL ANTICIPATED THAT EMILY WILL HAVE A MINIMAL IMPACT ON OUR
WX LOCALLY. INSTEAD...WE WILL GENERALLY REMAIN IN BETWEEN A SURFACE
RIDGE TO OUR S AND A TROUGH TO THE NE. THIS WILL MAINTAIN MOIST
ONSHORE FLOW INTO THE AREA THAT WILL ENSURE A CONTINUATION OF THAT
AUGUST HUMIDITY WE ALL KNOW TO EXPECT THIS TIME OF YEAR. THERE WILL
BE A GRADUAL DOWNWARD TREND IN TEMPS AT LEAST AS THE UPPER HIGH
SHIFTS WWD ONCE AGAIN AND A TROUGH DEEPENS INTO THE ERN U.S. DURING
THE EARLY TO MIDDLE PART OF NEXT WEEK. POPS WILL REPRESENT A BLEND
OF THE LATEST OPERATIONAL GUIDANCE AND SEA BREEZE CLIMO...GENERALLY
IN THE 30-50 PERCENT RANGE EACH DAY.

&&

.MARINE...THE SUBTROPICAL RIDGE AXIS WILL REMAIN ALIGNED TO OUR
SOUTH THE NEXT SEVERAL DAYS KEEPING WINDS AND SEAS OVER THE COASTAL
WATERS GENERALLY LOW. MARINERS CAN EXPECT SOME ENHANCEMENT TO THE
WINDS AND SEAS IN THE NEARSHORE WATERS IN THE AFTERNOON AND EVENING
HOURS WITH THE SEA BREEZE...BUT NO HEADLINES ARE EXPECTED AT THIS
TIME.

&&

.AVIATION...WILL HAVE TO MONITOR THE TERMINALS FOR THE DEVELOPING
CONVECTION DURING THE NEXT SEVERAL HOURS...AND THEN OVERNIGHT FOR
POTENTIAL AREAS OF MVFR/IFR VIS. ANOTHER ROUND OF SHOWERS AND STORMS
MAY IMPACT THE TAF SITES FRI AFTN.

&&

.FIRE WEATHER...NO CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   76  97  76  95  76 /  30  40  30  50  20
PANAMA CITY   79  93  77  91  77 /  30  40  30  50  20
DOTHAN        77  96  75  93  75 /  40  40  40  50  30
ALBANY        77  96  76  95  75 /  40  50  40  50  30
VALDOSTA      77  97  75  96  76 /  30  40  40  50  30
CROSS CITY    77  95  77  93  76 /  30  40  30  50  20
APALACHICOLA  79  91  79  91  78 /  20  30  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
     ZONES: BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...
     EARLY...GRADY...LEE...MILLER...MITCHELL...QUITMAN...
     RANDOLPH...SEMINOLE...TERRELL.

FL...HEAT ADVISORY UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE
     FOLLOWING ZONES: CALHOUN...CENTRAL WALTON...COASTAL BAY...
     COASTAL DIXIE...COASTAL FRANKLIN...COASTAL GULF...COASTAL
     JEFFERSON...COASTAL TAYLOR...COASTAL WAKULLA...GADSDEN...
     HOLMES...INLAND BAY...INLAND DIXIE...INLAND FRANKLIN...
     INLAND GULF...INLAND JEFFERSON...INLAND TAYLOR...INLAND
     WAKULLA...INLAND WALTON...JACKSON...LAFAYETTE...LEON...
     LIBERTY...SOUTH WALTON...WASHINGTON.

GM...NONE.

&&

AVIATION/FIRE WX..EVANS
PUBLIC/MARINE...GOULD
LONG TERM...WOOL
Hazardous weather outlook, Aug 4, 5:01 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 AM EDT THU AUG 4 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-050300-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
501 AM EDT THU AUG 4 2011 /401 AM CDT THU AUG 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A HEAT ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION THIS
AFTERNOON AND EARLY EVENING. A COMBINATION OF HOT TEMPERATURES AND
HIGH DEWPOINTS WILL RESULT IN MAXIMUM HEAT INDICES APPROACHING 110
DEGREES INLAND...AND BETWEEN 110 AND 114 DEGREES CLOSE TO THE
COAST. HEAT INDICES THIS HIGH CAN BE POTENTIALLY DANGEROUS...
ESPECIALLY TO THOSE WITH PLANS FOR PROLONGED FOR STRENUOUS OUTDOOR
ACTIVITIES.

A SCATTERED OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATER
TODAY...ESPECIALLY NORTH OF THE FLORIDA BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE HEAT WILL REMAIN A CONCERN THROUGH FRIDAY. AT THIS TIME THE
BEST CHANCES FOR SEEING HEAT INDICES EXCEED 110 DEGREES WILL BE
CLOSE TO THE COAST. GREATER COVERAGE OF SHOWERS AND STORMS AND
RESULTING CLOUD COVER WILL HELP KEEP HEAT INDICES BELOW ADVISORY
LEVELS FURTHER INLAND. THE CHANCES FOR MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL FURTHER INCREASE FRIDAY AND
THROUGH THE UPCOMING WEEKEND. THE STORM PREDICTION CENTER HAS
OUTLOOKED OUR NORTHERN ZONES WITHIN A SLIGHT RISK FOR SEVERE
WEATHER DURING FRIDAY. THE MAIN THREAT WILL BE FOR LOCALIZED
DAMAGING WINDS.

THE PROGRESS OF TROPICAL STORM EMILY...CURRENTLY OVER THE EASTERN
CARIBBEAN SEA...WILL BE CLOSELY MONITORED DURING THE NEXT SEVERAL
DAYS. HOWEVER...THE CURRENT FORECAST FROM THE NATIONAL HURRICANE
CENTER KEEPS EMILY WELL TO OUR EAST WITH LITTLE TO NO IMPACT ON
OUR LOCAL WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Aug 4, 1:30 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM CDT THU AUG 4 2011

ALZ067-041800-
HENRY AL-
1230 PM CDT THU AUG 4 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HENRY COUNTY...

* UNTIL 100 PM CDT

AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES SOUTHWEST OF GEORGETOWN...OR NEAR
LAWRENCEVILLE...MOVING SOUTHEAST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3176 8516 3153 8504 3140 8539 3156 8542
      3164 8543 3166 8542 3171 8527 3171 8522
      3174 8521
TIME...MOT...LOC 1730Z 295DEG 11KT 3169 8529

10-EVANS
Special weather statement, Aug 4, 2:58 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT THU AUG 4 2011

ALZ066-041930-
DALE AL-
158 PM CDT THU AUG 4 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...

* UNTIL 230 PM CDT

AT 154 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 22 MILES NORTHEAST OF ENTERPRISE...OR NEAR ARITON...
MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. .

LAT...LON 3133 8544 3133 8578 3161 8578 3163 8561
      3162 8552
TIME...MOT...LOC 1858Z 324DEG 15KT 3158 8567

9-FOURNIER
Special weather statement, Aug 4, 3:24 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT THU AUG 4 2011

ALZ066-069-042000-
DALE AL-HOUSTON AL-
224 PM CDT THU AUG 4 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HOUSTON
COUNTIES...

* UNTIL 300 PM CDT

AT 224 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF DOTHAN...OR NEAR PINCKARD...MOVING
WEST AT 5 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. AN OBSERVATION FROM THE DOTHAN AIRPORT RECENTLY REPORTED
A WIND GUST OF 37 MPH WITH THIS STORM AS IT WAS DEVELOING.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3120 8571 3140 8571 3140 8543 3120 8543
TIME...MOT...LOC 1923Z 072DEG 4KT 3131 8553

9-FOURNIER
Special weather statement, Aug 4, 3:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT THU AUG 4 2011

GAZ128>131-042015-
TURNER GA-TIFT GA-BEN HILL GA-IRWIN GA-
352 PM EDT THU AUG 4 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BEN HILL...
IRWIN...TIFT AND TURNER COUNTIES...

* UNTIL 415 PM EDT

AT 348 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A
A COUPLE OF STRONG THUNDERSTORMS DEVELOPING NEAR ASHBURN...MOVING
SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3154 8349 3166 8372 3181 8367 3181 8362
      3184 8362 3185 8334
TIME...MOT...LOC 1951Z 298DEG 10KT 3173 8363

9-FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:30 PM EDTSpecial Weather StatementTAEHenry30 min
Aug 4, 2:58 PM EDTSpecial Weather StatementTAEDale32 min
Aug 4, 3:24 PM EDTSpecial Weather StatementTAEDale36 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.